Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took ipill after unprotected sex. Started lower abdominal pain. Side effects of medicine?

Answered by
Dr.
Dr. Monika Choudhary

OBGYN

Practicing since :2004

Answered : 816 Questions

default
Posted on Sat, 29 Dec 2012 in Medicines and Side Effects
Question: My Wife took "i-pill" just within 1 hr of unprotected sex on night of 11th November. On 12th she was having little pain in lower abdomen. But Today on 13th morning she is having so much pain in lower abdomen. Please tell us whether there is any side effect of the pill. Will the risk of pregnancy be there. Should we go for some further test or not. Please help.
doctor
Answered by Dr. Monika Choudhary 1 hour later
Hi.

Thank you for putting up your problem to Healthcare Magic!
i-pill can have side effects like irregular period, spotting, pain abdomen, nausea & vomiting.
Just one day after unprotected sex she can not have pregnancy induced pain abdomen.
However to rule out pregnancy get her serum beta HCG test done.
If pregnancy test is negative then she must be having pain due to side effect of i-pill & that will be relieved by taking antispasmodic.
So consult your doctor for local examination & to rule out pregnancy.
I hope your query has been answered.
I will be available for your further queries.
Regards,

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Monika Choudhary 7 minutes later
Hi,

Thanks for the suggestion.

Actually she is having pain just like that pain which she has at the time of period.

I want to confirm that whether that pain is just for side effect of that pill.

Will there any other harm by using I-Pill?

Her period due date is around 25th.

Please suggest me a medicine also if that should be given further.
doctor
Answered by Dr. Monika Choudhary 31 minutes later
Hello XXXXXXX
welcome back.
i-pill can prepone or postpone period by one week.
These pills can cause pain abdomen, nausea, vomiting & bloating sensation also.
Without any further investigation we can not be sure that pain is due to pill or anything else.
Give her some antispasmodic like meftal-spas if pain is subsided means it is due to pill & there can be possibility of getting her period in 2-3 days.
If it is not relieved consult your doctor for local examination & get further investigations like ultrasound whole abdomen & CBC count.
I hope I have answered your query.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Monika Choudhary 53 minutes later
Thanks Dr.

Please tell me that after taking I-pill, what is the chance of getting pregnant?

If she does not take any medicine for pain then how long that pain will remain??

Because the pain is some better than morning.

Till now there is no bleeding. Is this also probability for bleeding (except period) after taking I-pill.

doctor
Answered by Dr. Monika Choudhary 15 minutes later
Hello,
welcome back.
After taking i-pill chances of getting pregnant are 13percent.
If she does not take medication pain can persist for 1or 2 days more.
Yes, there can be intermenstrual bleeding or spotting.
If you are satisfied with my answer please close the discussion.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Bloating

doctor1 MD

I am very bloated - I used to take spirnolactone....stopped about 3.5 months ago...but I still have alot of bloating...One day I feel very thin & a few days later I feel big. I eat several small meals, drink water & exercise at least 3 times sometimes evey 4-5. I still don t get it

doctor1 MD

Since a day and a half ago to be specific last Sunday evening i felt a pain in my stomach on left upper side that has been coming and going and it feels like the same as if i had caught a cold . I also feel bloated and now i feel nervous about the whole thing to the point of feeling nausiated. All kind of things are going through my mind like stomach cancer or what have you can you please help me?

doctor1 MD

I am a 22 year old Male... I am experiencing cramping, bloating, constantly passing gas, feels like I am not having complete bowel movements, my stool has changed and when I wipe it seems to be in the form of mucus.... I have also been experiencing throbbing in my abdomen and a pain in my lower left abdomen.... Thanks....

doctor1 MD

.i have had bleeding from the rectum for the last 15 years or so on occasions when i empty my bowels,sometimes i feel constipated and other times my stools are soft.the blood is sometimes in the toilet but usually on the outside of my stools.sometimes there is little blood and sometimes quite a lot,always bright red. my stomach becomes bloated after most meals regardless of what i eat.

doctor1 MD

I HAVE HAD IRREGULAR PERIODS FOR YRS BUT WHEN EVER I HAD IT IT WILL LAST 6 TO 7 DAYS AND WILL BE HEAVY FOR THE FIRST 3 TO 4 DAYS. ALL OF A SUDDEN I HAVE STARTING TO HAVE MY PERIOD REGULARLY BUT TO MY SURPRISE IT WAS VERY LIGHT AND LASTED ONLY FOR...

doctor1 MD

41 yrs. past six years have non stop cycles which settles down with the intervention of harmone therapy. stopped taking harmone tablets. two cycles were regular. but this time again had non stop cycle. advised to take primoult. please give your...

doctor1 MD

Hi i am 29 male , I get blood in my stool and some times white fuzz in my stool too and i feel bloating stomach and gaseous , and some days i have pain near my rectum . what should i do ?